Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 82, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Dec 18, 2021, 9:54 AM CST for Barry County, Missouri. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 18, 2021, 9:54 AM CST (15:54 UTC)
- Expired
- Dec 18, 2021, 5:50 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 12:00 PM CST | FLOOD | Mcdowell, MO | EXCESSIVE RAINFALL CAUSED FLAT CREEK TO OVERTOP HWY C. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WGUS43 KSGF 181554
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
954 AM CST Sat Dec 18 2021
MOC009-190300-
/O.NEW.KSGF.FA.W.0082.211218T1554Z-211219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-
954 AM CST Sat Dec 18 2021
...FLOOD WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of southwest Missouri, including the following
county, Barry.
* WHEN...Until 900 PM CST Saturday.
* IMPACTS...Low-water crossings are inundated with water and may not
be passable.
* ADDITIONAL DETAILS...
- At 954 AM CST, The Department of Transportation reported
flooding from previous heavy rain in the warned area. Between
1 and 4 inches of rain have fallen.
- This includes the following low water crossings...
Flat Creek at Highway Y, Flat Creek at Highway U, Greasy
Creek at Farm Road 2290, Flat Creek at Highway C and
Rockhouse Creek at Farm Road 2145.
- Some locations that will experience flooding include...
Cassville, Purdy, Seligman, Exeter, Washburn, Shell Knob,
Butterfield and Golden.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3667 9407 3684 9389 3688 9381 3687 9372
3682 9362 3682 9357 3650 9358 3650 9408
$$
DC1 follow-up statement
240
WGUS83 KSGF 182350
FLSSGF
Flood Statement
National Weather Service Springfield MO
550 PM CST Sat Dec 18 2021
MOC009-190000-
/O.CAN.KSGF.FA.W.0082.000000T0000Z-211219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-
550 PM CST Sat Dec 18 2021
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for a portion of southwest Missouri,
including the following county, Barry.
Flood waters have receded. Flooding is no longer expected to pose a
widespread threat. Please continue to heed remaining road closures.
LAT...LON 3667 9407 3684 9389 3688 9381 3687 9372
3682 9362 3682 9357 3650 9358 3650 9408
$$
DSAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Dec 18, 5:39 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 18, 5:39 AM CST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Springfield MO 539 AM CST Sat Dec 18 2021 ...AVIATION UPDATE... Key Messages: 1. Cooler through Sunday night, then trending increasingly above normal. 2. Dry through the next 7 days and probably through the end of the month. .SHORT TERM...(Today through Sunday night) Issued at 214 AM CST Sat Dec 18 2021 Rain will continue to exit the area early this morning as a cold front moves through. Clouds will linger across much of the area today as an upper trough moves into the area. Temperatures will be just a little below normal through Sunday night. Highs today and Sunday will be in the low to mid 40s while lows tonight and Sunday night will be in the upper teens to mid 20s. Overnight winds will be light so wind chills will not be a factor in most locations. Normal highs for SGF are in the mid 40s and normal lows are in the mid 20s. .LONG TERM...(Monday through Friday) Issued at 214 AM CST Sat Dec 18 2021 Long story short in the long range is that it will be dry with above normal temperatures over at least the next week and probably through the end of the month. Precipitation chances through the end of the month: Looking at ECMWF, GEFS, and GEPS ensemble probabilities of >0.1" of rain in any 24 hour period, the highest values through the end of the month are generally around 20%. Most time frames are 10% or less. This is backed up by CPC outlooks showing preference for below normal precipitation. Temperatures through the end of the month: Great agreement between ensemble systems showing increasing positive temperature anomalies through the end of next week, then continued positive values through the end of the month. This is backed up by CPC outlooks showing preference for above normal temperatures. More specifically, Monday and Tuesday will see highs around 50, gradually increasing into the 60s by next weekend. Lows increase from the 20s Monday night to the 40s by the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 537 AM CST Sat Dec 18 2021 Rain has ended at all TAF sites, with no rain expected through at least the next week. At KJLN, low clouds have scattered out, which will also occur at KSGF and KBBG in the next few hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Titus
Hazardous weather outlook, Dec 18, 3:00 AM CST, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 300 AM CST Sat Dec 18 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 300 AM CST Sat Dec 18 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. DISCUSSION... Flooding will be continue to be possible over far southern Missouri into this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, Dec 18, 9:24 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CST SAT DEC 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLOOD MOUNTAIN VIEW 36.99N 91.70W
12/18/2021 HOWELL MO DEPT OF HIGHWAYS
EXCESSIVE RAINFALL CAUSED JAM UP CREEK TO
OVERTOP S STATE ROUTE 17.
&&
SLSLocal storm report, Dec 18, 9:27 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 AM CST SAT DEC 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM FLOOD 5 ESE WILLOW SPRINGS 36.96N 91.88W
12/18/2021 HOWELL MO DEPT OF HIGHWAYS
EXCESSIVE RAINFALL CAUSED THE ELEVEN POINT
RIVER TO OVERTOP HWY U.
&&
SLSLocal storm report, Dec 18, 9:47 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CST SAT DEC 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM FLOOD 8 SSE MOUNTAIN GROVE 37.04N 92.19W
12/18/2021 DOUGLAS MO DEPT OF HIGHWAYS
EXCESSIVE RAINFALL CAUSED THE NORTH FORK
RIVER TO OVERTOP HWY EE.
&&
SLSLocal storm report, Dec 18, 9:49 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 AM CST SAT DEC 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM FLOOD 2 E ROCKBRIDGE 36.78N 92.37W
12/18/2021 OZARK MO DEPT OF HIGHWAYS
EXCESSIVE RAINFALL CAUSED BRYANT CREEK TO
OVERTOP HWY 95.
&&
SLSLocal storm report, Dec 18, 9:51 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 AM CST SAT DEC 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM FLOOD 1 NE SYCAMORE 36.71N 92.27W
12/18/2021 OZARK MO DEPT OF HIGHWAYS
EXCESSIVE RAINFALL CAUSED BRYANT CREEK TO
OVERTOP HWY 181.
&&
SLSLocal storm report, Dec 18, 9:54 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CST SAT DEC 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM FLOOD 5 SSE SYCAMORE 36.64N 92.23W
12/18/2021 OZARK MO DEPT OF HIGHWAYS
EXCESSIVE RAINFALL CAUSED THE NORTH FORK
RIVER TO OVERTOP STATE HWY H.
&&
SLSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 6:10 PM CST | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 5 hr |
| Dec 17, 6:42 PM CST | Flash Flood Warning | SGF | Barry | 4 hr |
| Dec 17, 7:58 PM CST | River Flood Warning | SGF | Pulaski | 43 hr |
| Dec 17, 8:08 PM CST | Flash Flood Warning | SGF | Howell, Texas | 6 hr |
| Dec 17, 8:40 PM CST | Areal Flood Warning | SGF | McDonald | 13 hr |
| Dec 17, 9:25 PM CST | Flash Flood Warning | SGF | Shannon | 5 hr |
| Dec 17, 10:58 PM CST | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 22 hr |
| Dec 18, 2:00 AM CST | Areal Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 19 hr |
| Dec 18, 3:10 AM CST | Areal Flood Advisory | SGF | Howell, Oregon, Ozark | 7 hr |
| Dec 18, 3:49 AM CST | Areal Flood Advisory | SGF | Barry, Christian, McDonald, Stone | 3 hr |
| Dec 18, 7:08 AM CST | River Flood Warning | SGF | Shannon | 13 hr |
| Dec 18, 7:08 AM CST | River Flood Warning | SGF | Shannon | 12 hr |
| Dec 18, 7:16 AM CST | Areal Flood Warning | SGF | Barry, Stone | 3 hr |
| Dec 18, 8:36 AM CST | Areal Flood Warning | SGF | Howell, Oregon | 12 hr |
| Dec 18, 9:59 AM CST | Areal Flood Warning | SGF | McDonald | 8 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.